Dr. raised my dose of beta blocker (metoprolol) to try to make me more comfortable. I was taking 12.5 mg twice per day. Now, I am taking 25 mg twice per day. I started the higher dose yesterday. Wondering how fast I should notice the effects if it will in fact make a difference. I am still feeling them just as frequently and I had thought these meds worked fairly immediately.
One more question and that should be it...aside from structurally...is there really a difference between a PVC and a PAC? I dont feel a difference. Wondering if one is more benign than the other.
For me the pacs feel more like blips and the pvcs feel more like fizzles. The difference being I don't have much of a pause with the pacs but do with the pvcs them being more noticable when my heart rate is slower. I do rather surmise, not being a doctor I can't say for sure, but I kind of think pacs/pvcs and svt feed off each other. One gets the other going and vice versa but I also truely believe that stomach issues, especially acid indigestion plays a fairly big role in the errant beats. I might try taking some over the counter antacids like tums or other chewables and see if it helps calm the pacs/pvcs down. It worked for me. If it does then I might ask your doctor if it was ok for you to keep taking them. But do a test first to see if it helps considering it seems like the beta blockers aren't helping much. Though I do think you also have to give the medicince a little time to work. I have never been on bbs but maybe others who have can give you a time frame of expectation for the medicine to reach full strength.
With my PAC's,there's not much of a pause after. My PVC's bump harder and pause longer. I still take 100mg. Metoprolol daily, but it does squat for them. I still take it mainly for BP control, and for heart attack survivability, but that latter fact is now in question. I hate to be the prophet of doom, but don't be surprised if the higher dosage is ineffective in quelling them.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.